Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1992, Volume 60, Issue 4

Estimation of a Model of Entry in the Airline Industry<889:EOAMOE>2.0.CO;2-F
p. 889-917

Steven T. Berry

This paper considers the effect of an airline's scale of operation at an airport on the profitability of routes flown out of that airport. The empirical methodology uses the entry decisions of airlines as indicators of underlying profitability; the results extend the empirical literature on airport presence by providing a new set of estimates of the determinants of city pair profitability. The literature on empirical models of oligopoly entry is also extended, particularly via a focus on the important (and difficult) role of differences between firms.

Log In To View Full Content